Inventiones mathematicae

, Volume 169, Issue 3, pp 519–567

The Kodaira dimension of the moduli of K3 surfaces


DOI: 10.1007/s00222-007-0054-1

Cite this article as:
Gritsenko, V., Hulek, K. & Sankaran, G. Invent. math. (2007) 169: 519. doi:10.1007/s00222-007-0054-1


The global Torelli theorem for projective K3 surfaces was first proved by Piatetskii-Shapiro and Shafarevich 35 years ago, opening the way to treating moduli problems for K3 surfaces. The moduli space of polarised K3 surfaces of degree 2d is a quasi-projective variety of dimension 19. For general d very little has been known hitherto about the Kodaira dimension of these varieties. In this paper we present an almost complete solution to this problem. Our main result says that this moduli space is of general type for d>61 and for d=46, 50, 54, 57, 58, 60.

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Laboratoire Paul PainlevéUniversité Lille 1Villeneuve d’AscqFrance
  2. 2.Institut für Algebraische GeometrieLeibniz Universität HannoverHannoverGermany
  3. 3.Department of Mathematical SciencesUniversity of BathBathEngland

Personalised recommendations